Kentucky, 2008Damaging Winds in Kentucky, June 10, 2008
June 10, 2008 · NWS JKL · 15 events in 10 counties and zones
Severe thunderstorms developed well ahead of an approaching cold front during the overnight hours of June 10th. These storms produced damaging winds, bringing down numerous trees, and causing some structural damage, across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $625,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed well ahead of an approaching cold front during the overnight hours of June 10th. These storms produced damaging winds, bringing down numerous trees, and causing some structural damage, across the area. Another severe thunderstorm developed during the afternoon of June 10th along the cold front, bringing down a couple of trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 9, 9:52 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 9, 9:52 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1052 PM EDT MON JUN 9 2008
.SHORT TERM.../THE REST OF TONIGHT/...UPDATED
BASED ON RECENT TRENDS OF CONVECTION ONGOING S AND W OF THE AREA IN
ADVANCE OF AN APPROACHING COLD FRONT AND UPPER LEVEL SW/V AND
RELATIVELY MOIST AND UNSTABLE AIRMASS IN PLACE...UPDATED TO INCLUDE
SLIGHT CHANCE TO CHANCE POPS FOR THE ENTIRE NIGHT. SCATTERED
CONVECTION OVER TN/SW VA SHOULD AFFECT PARTS OF THE SOUTHEAST CWA
OVERNIGHT...WITH ADDITIONAL CONVECTION OVER CENTRAL KY AND THE
CUMBERLAND PLATEAU DRIFTING NE AND WEAKENING WITH TIME...THOUGH
LIKELY STILL ISOLATED TO SCATTERED COVERAGE ONCE IT REACHES THE CWA.
ALTHOUGH SOME AREAS OF CLEAR SKIES EXIST ATTM...INCREASED SKY COVER
OVERNIGHT WITH CONVECTION EXPECTED TO MOVE INTO THE AREA AND DEBRIS
CLOUDS ANTICIPATED OUTSIDE OF CONVECTION. THE PREVIOUS FORECAST LOW
TEMPERATURES STILL LOOK REACHABLE AS VALLEYS SHOULD DROP OFF IN AREAS
OF CLEAR SKIES OUTSIDE OF CONVECTION.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TONIGHT THROUGH WEDNESDAY NIGHT/
UPPER TROUGH OVER THE GREAT PLAINS TODAY WILL HEAD EAST AND FURTHER
SUPPRESS THE RIDGE OVER THE SE CONUS. THE SURFACE COLD FRONT
ASSOCIATED WITH IT WILL APPROACH THE REGION TONIGHT...AND ENTER ON
TUESDAY...AFTER A WEAK LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE
FRONT OVER THE MIDWEST. THE FRONT WILL BE WEAKENING AS IT ARRIVES AND
IS EXPECTED TO STALL AS IT TRIES TO EXIT TO OUR SOUTH.
AT LEAST SCATTERED SHOWERS AND STORMS SHOULD OCCUR WITH THE FRONT ON
TUESDAY. CLOUDS AND WHAT PRECIP OCCURS WILL LIKELY LIMIT OUR
DESTABILIZATION...WITH HIGHS ONLY IN THE LOWER TO MID 80S FOR
TUESDAY. WINDS ALOFT WILL BE MODEST AT BEST. THESE TWO FACTORS SHOULD
LIMIT THE THREAT OF SEVERE WEATHER.
WITH LOSS OF HEATING...AND DRIER AIR TRYING TO MAKE ITS WAY IN AT
THE LOWER LEVELS TUESDAY NIGHT...ANY LINGERING CONVECTION WILL END.
CLOUDS WILL DECREASE AND WINDS WILL BE WEAK AND WILL DROP OFF...SO
VALLEY FOG MAY BE A PROBLEM ON TUESDAY NIGHT IF THERE IS ENOUGH
PRECIP TO HAVE OUR SURFACE AIR THOROUGHLY MOISTENED GOING INTO THE
NIGHT.
WHAT IS LEFT OF THE FRONTAL BOUNDARY WILL START A NORTHWARD RETREAT
ON WEDNESDAY. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA. THE WRF AND SREF BRING PRECIP
FURTHER NORTH ON WEDNESDAY THAN THE GFS. HOWEVER...THE 00Z GFS
ENSEMBLE PRECIP MEAN DID SHOW PRECIP OVER MUCH OF THE FORECAST
AREA...ESPECIALLY SOUTH. HAVE USED A SLIGHT CHANCE IN ALL AREAS
EXCEPT THE EXTREME NORTH. WITH LOSS OF HEATING AND LACK OF STRONG WX
SYSTEMS...MOST PRECIP SHOULD AGAIN DIE OUT WEDNESDAY NIGHT.
.LONG TERM.../THURSDAY THROUGH MONDAY/
GFS/ECWMF/CANADIAN/NOGAPS SHOW VARYING DEGREES OF NORTHWEST FLOW
BEHIND A SHORTWAVE ENTERING OUR VICINITY LATE SAT (ROUGHLY)...AND
THAT AFTER TEMPORARILY REBUILDING THE RIDGE DURING THE LATTER HALF
OF THE WORK WEEK. 00Z AND 12Z ECMWF ARE CURRENTLY OUTLIERS WITH A
HIGHER AMPLITUDE PATTERN THOUGH THE 12Z RUN DID WAVER A BIT WITH A
WEAKER RIDGE FOR THE SHORTWAVE TO PUNCH THROUGH...WHICH IT DOES BY
12Z SUN. CHANCE OF THUNDER TO BE FAIRLY PERSISTENT UNTIL NORTHWEST
FLOW KICKS IN PROBABLY LATE ON SAT. GENERALLY COOLER/DRIER ONCE THAT
OCCURS BUT HOW MUCH COOLER IS MUCH IN QUESTION. MOST GFS ENSEMBLE
MEMBERS SHOW THE SHORTWAVE DIGGING MORE THAN THE 12Z GFS OPERATIONAL
RUN AND THEIR TEMPERATURES ARE ACCORDINGLY LOWER. MAX TEMPERATURES
CLOSE TO 80 LIKE MEX SHOWS MIGHT BE MORE ACCURATE THAN THOUGHT AT
FIRST. WILL WAIT ANOTHER DAY AND SEE IF THIS TREND STICKS.
&&
.AVIATION.../00Z TO 24Z/
ISOLATED THUNDERSTORMS REMAIN OVER THE REGION AS INSTABILITY AND A
WEAK SW/V ROTATING AROUND THE WESTERN ATLANTIC RIDGE INTERACT...THOUGH
SO FAR THEY HAVE NOT IMPACTED THE TAF SITES. ADDITIONAL CONVECTION
OVER MIDDLE TN AND CENTRAL KY COULD POSSIBLY AFFECT THE TAF SITES
IN THE FIRST 4 HOURS OF THE TAF PERIOD IF THEY HOLD TOGETHER AND WENT
WITH VCTS AND A CB GROUP. BETWEEN 4Z AND AROUND 12Z...WENT WITH VCSH
AND A CB CLOUD GROUP AS A LULL IS ANTICIPATED BEFORE THE COLD FRONT
REACHES CENTRAL KY. THE CHANCE FOR CONVECTION WILL THEN INCREASE...WITH
16Z TO 20Z TIMEFRAME THE BEST FOR ANY CONVECTION ON STATION AT THE
TAF SITES. WINDS SHOULD ALSO SHIFT TO THE NW TO NNW LATE IN THE
PERIOD WITH FROPA AROUND 20Z.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...HAL/JP
LONG TERM....GV
AVIATION...JP
Hazardous weather outlook, Jun 9, 9:05 PM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1005 PM EDT MON JUN 9 2008
KYZ058>060-068-069-104-106>114-119-120-101000-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-MARTIN-PIKE-
1005 PM EDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING...
WEDNESDAY AFTERNOON AND EVENING...AND FRIDAY THROUGH SATURDAY.
SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KYZ044-050>052-101000-
FLEMING-MONTGOMERY-BATH-ROWAN-
1005 PM EDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
THERE IS CHANCE OF THUNDERSTORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY...WEDNESDAY AFTERNOON AND
EVENING...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY
CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KYZ079-080-083>088-115>118-101000-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
1005 PM EDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING...
WEDNESDAY AFTERNOON AND EVENING...THURSDAY AFTERNOON...AND FRIDAY
THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY
WINDS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
HAL/SCHOETTMER
In the hours before
Special weather statement, Jun 9, 10:59 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1159 PM EDT MON JUN 9 2008
KYZ080-084-085-100445-
LAUREL-WHITLEY-MCCREARY-
1159 PM EDT MON JUN 9 2008
...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN LAUREL AND WESTERN
WHITLEY AND EASTERN MCCREARY COUNTIES THROUGH 1245 AM EDT TUESDAY
MORNING...
AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED A STRONG THUNDERSTORM LOCATED NEAR STRUNK...MOVING NORTHEAST
AT 29 MPH.
THIS STORM WILL BE NEAR HOLLYHILL AROUND 1205 AM EDT...DUCKRUN AROUND
1215 AM EDT...BOUNTY AROUND 1220 AM EDT...KRUPP AROUND 1225 AM
EDT...AND CUMBERLAND FALLS S.P. AROUND 1230 AM EDT.
RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
WJM
Special weather statement, Jun 9, 11:03 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1203 AM EDT TUE JUN 10 2008
KYZ080-086-116-100445-
LAUREL-CLAY-KNOX-
1203 AM EDT TUE JUN 10 2008
...A STRONG THUNDERSTORM TO AFFECT CLAY AND SOUTHEASTERN LAUREL AND
WESTERN KNOX COUNTIES THROUGH 1245 AM EDT TUESDAY MORNING...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED A STRONG THUNDERSTORM NEAR INDIAN CREEK...MOVING NORTHEAST AT
29 MPH.
THIS STORM WILL BE NEAR GARRICH AROUND 1210 AM EDT...KNOXFORK AROUND
1215 AM EDT...GIBBS AROUND 1220 AM EDT...TEDDERS AROUND 1225 AM
EDT...AND BUSH AROUND 1230 AM EDT.
RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
WJM
Special weather statement, Jun 9, 11:48 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1248 AM EDT TUE JUN 10 2008
KYZ044-050-051-100530-
FLEMING-BATH-MONTGOMERY-
1248 AM EDT TUE JUN 10 2008
...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING...NORTHWESTERN
BATH...AND EXTREME NORTHWESTERN MONTGOMERY COUNTIES THROUGH 130 AM
EDT TUESDAY MORNING...
AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED STRONG THUNDERSTORM LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTH OF NEPTON TO COWAN TO 7 MILES WEST OF
SHARPSBURG...MOVING NORTHEAST AT 38 MPH.
THE STORMS WILL BE NEAR REYNOLDSVILLE AROUND 100 AM EDT...PECKS RIDGE
AROUND 105 AM EDT...WYOMING AROUND 110 AM EDT...TILTON AROUND 115 AM
EDT...AND RINGOS MILLS AROUND 120 AM EDT.
RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
WJM
Special weather statement, Jun 10, 12:08 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
108 AM EDT TUE JUN 10 2008
KYZ050-058>060-069-111-100600-
MONTGOMERY-MENIFEE-POWELL-ESTILL-LEE-JACKSON-
108 AM EDT TUE JUN 10 2008
...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MONTGOMERY AND
WESTERN MENIFEE AND POWELL AND ESTILL AND NORTHWESTERN LEE AND NORTH
CENTRAL JACKSON COUNTIES THROUGH 200 AM EDT TUESDAY MORNING...
AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED A STRONG THUNDERSTORM LOCATED NEAR BLANTON FLATS...MOVING
NORTHEAST AT 33 MPH.
THIS STORM WILL BE NEAR WAGERSVILLE AROUND 115 AM EDT...DOE CREEK
AROUND 120 AM EDT...PITTS AROUND 125 AM EDT...FITCHBURG AROUND 130 AM
EDT...AND KNOWLTON AROUND 135 AM EDT.
RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
WJM
Special weather statement, Jun 10, 12:15 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
115 AM EDT TUE JUN 10 2008
KYZ079-080-083-084-100600-
PULASKI-LAUREL-WAYNE-MCCREARY-
115 AM EDT TUE JUN 10 2008
...A STRONG THUNDERSTORM TO AFFECT EASTERN PULASKI...SOUTHWESTERN
LAUREL...EASTERN WAYNE AND WESTERN MCCREARY COUNTIES THROUGH 200 AM
EDT TUESDAY MORNING...
AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A STRONG THUNDERSTORM LOCATED NEAR GRIFFIN...MOVING
NORTHEAST AT 36 MPH.
THIS STORM WILL BE NEAR SLAVENS AROUND 120 AM EDT...RITNER AROUND 125
AM EDT...DELTA AROUND 130 AM EDT...PARKERS LAKE AROUND 135 AM
EDT...AND GREENWOOD AROUND 140 AM EDT.
RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
WJM
Special weather statement, Jun 10, 12:25 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
125 AM EDT TUE JUN 10 2008
KYZ080-085-086-116-100630-
LAUREL-WHITLEY-CLAY-KNOX-
125 AM EDT TUE JUN 10 2008
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN CLAY...
SOUTHEASTERN LAUREL...WESTERN KNOX...AND WHITLEY COUNTIES THROUGH
230 AM EDT TUESDAY MORNING...
AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED A CLUSTER OF STRONG THUNDERSTORMS LOCATED NEAR MOUNTAIN
ASH...MOVING NORTHEAST AT 36 MPH. ADDITIONAL STRONG STORMS WERE
MOVING NORTHEAST OUT OF TENNESSEE.
THIS STORM WILL BE NEAR EMLYN AROUND 130 AM EDT...YADEN AROUND 135 AM
EDT...PERKINS AROUND 140 AM EDT...PERMON AROUND 145 AM EDT...AND
INDIAN CREEK AROUND 150 AM EDT.
RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
WJM
Thunderstorm Wind, Owsley
- When
- June 10, 12:35 AM EST to 12:40 AM EST
- Where
- Owsley County, Island City
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 37.370, -83.780
Two trees approximately six inches in diameter were felled by high winds.
Thunderstorm Wind, Estill
- When
- June 10, 12:38 AM EST to 12:43 AM EST
- Where
- Estill County, Irvine
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Department of Highways
- Coordinates
- 37.700, -83.970
Numerous trees blown down countywide. Trees were felled on Route 89 in the southern part of the county. Trees were also blown down on Route 594 in western Estill County and on Route 213 in eastern Estill County. The damage swath was estimated at one quarter of a mile wide at times.
Thunderstorm Wind, Lee
- When
- June 10, 12:47 AM EST to 12:52 AM EST
- Where
- Lee County, 4 mi S of Beattyville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 37.522, -83.720
Trees were blown down by thunderstorm wind gusts near the Owsley county line.
Thunderstorm Wind, Estill
- When
- June 10, 12:50 AM EST to 12:55 AM EST
- Where
- Estill County, Pryse
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Department of Highways
- Coordinates
- 37.670, -83.880
Several trees were blown down by thunderstorm wind gusts.
Thunderstorm Wind, Estill
- When
- June 10, 12:56 AM EST to 1:01 AM EST
- Where
- Estill County, 1 mi S of Furnace
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.755, -83.830
A National Weather Service storm survey team concluded that a microburst downed 20 to 30 trees and snapped off a radio tower near Furnace.
Thunderstorm Wind, Breathitt
- When
- June 10, 1:05 AM EST to 1:10 AM EST
- Where
- Breathitt County, Vancleve
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.630, -83.430
Two trees were blown down by thunderstorm wind gusts.
Thunderstorm Wind, Laurel
- When
- June 10, 1:08 AM EST to 1:13 AM EST
- Where
- Laurel County, Lida
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Public
- Coordinates
- 37.080, -83.930
Several trees were blown down. One tree landed on and crushed the back of a pickup truck.
Thunderstorm Wind, Knox
- When
- June 10, 1:15 AM EST to 1:20 AM EST
- Where
- Knox County, Barbourville
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.870, -83.880
Two trees were blown down by thunderstorm wind gusts.
Thunderstorm Wind, Morgan
- When
- June 10, 1:25 AM EST to 1:30 AM EST
- Where
- Morgan County, West Liberty
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 37.920, -83.270
Several tree limbs 2 to 3 inches in diameter were blown down by thunderstorm wind gusts on Dye Lane and Wells Hill Lane in West Liberty.
Thunderstorm Wind, Clay
- When
- June 10, 1:26 AM EST to 1:31 AM EST
- Where
- Clay County, 6 mi NNW of Manchester
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -83.792
A tree was blocking the road on Route 577 near the Clay Jackson County line. A tree was blocking the road near the intersection U.S. 421 and Bray Creek Road. A tree was blown down on Highway 1350 near the C and J grocery store north of Sextons Creek.
Thunderstorm Wind, Lee
- When
- June 10, 1:40 AM EST to 1:45 AM EST
- Where
- Lee County, Ida May
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Department of Highways
- Coordinates
- 37.520, -83.770
Several trees were blown down by thunderstorm wind gusts along Highway 399 near the Owsley County line.
Thunderstorm Wind, Pike
- When
- June 10, 3:00 PM EST to 3:05 PM EST
- Where
- Pike County, Raccoon
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.500, -82.450
Two trees were blown down by thunderstorm wind gusts on Ramey Branch Road.
Thunderstorm Wind, Whitley
- When
- June 10, 11:15 PM EST to 11:20 PM EST
- Where
- Whitley County, Krupp
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -84.250
Numerous trees blown down in the western portion of the county.
Thunderstorm Wind, Laurel
- When
- June 10, 11:40 PM EST to 11:45 PM EST
- Where
- Laurel County, 1 mi NE of Hightop
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 37.040, -84.167
The roof was blown off of a barn by thunderstorm wind gusts.
Thunderstorm Wind, Laurel
- When
- June 10, 11:50 PM EST to 11:55 PM EST
- Where
- Laurel County, 1 mi SW of London
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.120, -84.093
Two trees were blown down near the intersection of I-75 and Highway 192.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108411, 108412, 108413, 108414, 108459, 108416, 108417, 108418, 108420, 108425, 108436, 108440, 108408, 108409, 108410.